MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F4 5MM; KNEE ENDOPROSTHETICS

AESCULAP AG AS COLUMBUS REV FEM.SPACER DIST.F4 5MM; KNEE ENDOPROSTHETICS
Model Number NR464Z
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an as columbus rev fem.Spacer dist.F4 5mm (part # nr464z) was to be implanted during a left knee revision procedure performed on (b)(6) 2021.According to the complainant, both the outer and inner packaging of the as columbus rev f femur cemented f4l (part # nr004z) (ref.Mdr id 9610612-2021-00656) had been cut through.Slits were identified toward the bottom of the packaging.Reportedly, a ten (10) to (15) minute procedural delay occurred and the size of the device has to be increased from four (4) to five (5).Additionally, the as columbus rev fem.Spacer dist.F4 5mm (part # nr464z) had to be swapped out as a result of having to move to the next larger device size.The complaint device has been returned to the manufacturer for evaluation.A modified surgical procedure was necessary.The adverse event is filed under (b)(4) reference (b)(4).Associated medwatch-reports 9610612-2021-00656 ((b)(4) nr004z).9610612-2021-00708 ((b)(4) nr464z).
 
Event or Problem Description
Correction: added patient harm "additional medical intervention necessary" an additional medical intervention was necessary.Associated medwatch-reports: 9610612-2021-00656 ((b)(4)- nr004z).9610612-2021-00708 ((b)(4)- nr464z).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the screw is no more fixed in the spacer as intended.The components were examined visually and microscopically with the digital microscope and the digital-camera.The screw is no more fixed in the spacer as intended.Both metal parts are now in contact and rub against each other.As a result of this smallest metal particles come loose and make the product unusable.The packaging (inner and outer sterile packaging) do not show any damage.The sealed seam of both sterile packages show also no damages.The outer sterile packaging shows 2 insertion points most likely caused by a staple.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a psc 2021-089 was created and the pra will be adjusted accordingly if required for this failure/error.

Brand Name
AS COLUMBUS REV FEM.SPACER DIST.F4 5MM
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12780027
Report Number9610612-2021-00708
Device Sequence Number17648664
Product Code JWH
UDI-Device Identifier04046963177164
UDI-Public4046963177164
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR464Z
Device Catalogue NumberNR464Z
Device Lot Number52575368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown